MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN
Model Number 0043630
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient surgery was done on (b)(6) 2023 and on post operative day 4, when the hemovac drain was being removed there was noted to be a break in the tubing.Computed tomography (ct) scan did not show residual drain to be superficial enough to remove it at bedside.Patient returned to the operating room (or) on (b)(6) 2023 and the portion of the drain that was retained was removed in its entirety.Removal of the drain surgery was done on the same admission as the original surgery.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿incorrect tube feeding¿.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to avoid the possibility of drain damage or breakage, please follow these steps: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.This is a single use device.Do not reuse".H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that the patient surgery was done on (b)(6) 2023 and on post operative da 4, when the hemovac drain was being removed there was noted to be a break in the tubing.Computed tomography (ct) scan did not show residual drain to be superficial enough to remove it at bedside.Patient returned to the operating room (or) on (b)(6) 2023 and the portion of the drain that was retained was removed in its entirety.Removal of the drain surgery was done on the same admission as the original surgery.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16452426
Report Number1018233-2023-01293
Device Sequence Number17528849
Product Code GCY
UDI-Device Identifier00801741049378
UDI-Public(01)00801741049378
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0043630
Device Catalogue Number0043630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown